Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 14, 2007, 5:19 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2007, 5:19 PM CDT (22:19 UTC)
- Expired
- Apr 14, 2007, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Butler County, AL, Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 10:26 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 142219
SVRMOB
ALC013-041-142245-
/O.NEW.KMOB.SV.W.0042.070414T2219Z-070414T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
519 PM CDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 545 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SHORT LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HONORAVILLE TO PIGEON
CREEK TO AVANT...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHLAND HOME AND SAVILLE BY 525 PM CDT...
LIVE OAK...PIGEON CREEK AND BRADLEYTON BY 530 PM CDT...
PETREY BY 535 PM CDT...
PATSBURG AND RUTLEDGE BY 545 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.
LAT...LON 3156 8616 3178 8614 3181 8619 3197 8617
3197 8651 3155 8675
$$1 follow-up statement
000
WWUS54 KMOB 142245
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
544 PM CDT SAT APR 14 2007
ALC013-041-142254-
/O.EXP.KMOB.SV.W.0042.000000T0000Z-070414T2245Z/
BUTLER AL-CRENSHAW AL-
544 PM CDT SAT APR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR CRENSHAW AND EASTERN BUTLER
COUNTIES EXPIRES AT 545 PM CDT...
A TORNADO WARNING REMAINS IN EFFECT UNTIL 6 PM CDT FOR NORTHEASTERN
CRENSHAW COUNTY OF ALABAMA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.
LAT...LON 3156 8616 3178 8614 3181 8619 3197 8617
3197 8651 3155 8675
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:40 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 14, 3:40 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SAT APR 14 2007
.SHORT TERM...(TONIGHT->SUNDAY)...PROGRESSIVE AND DEEPLY-REFLECTED
L/WAVE TROUGH TO MOVE THROUGH REGION TONIGHT. AS ASSOC SFC LOW MOVES
NE INTO TN VALLEY TONIGHT...WARM SECTOR WILL BE DISPLACED. ATTM...LATEST
THINKING IS THAT THE LINE OF SEVERE THUNDERSTORMS...WITH HISTORY OF
PRIMARILY WIND DAMAGE...SOME HAIL AND A POSSIBLE TORNADO NORTH OF
CHATOM ALABAMA WILL CONTINUE MOVING WELL EAST OF I-65 THIS EVENING.
NEXT FEW HOURS...LOW LEVEL VWS PROFILE WILL REMAIN FAVORABLE FOR
ISOLATED STRONG TORNADOES. SBCAPE VALUES OVER 1500 J/KG EXPECTED AND
IS NOW BEING VERIFIED BY LOCAL LAPS ANALYSIS. COLD FRONT WILL PASS THROUGH
INTERIOR SE MS BY 00Z...EAST OF I-65 BY 03Z AND EAST OF DTS BY 06Z
(COULD BE AN HOUR OR SO LATER) DEPENDING UPON EXACTLY WHERE DEEP
CONVECTION FORMS IN PROXIMITY TO SFC FRONT. ALSO...TWO TO FOUR
INCHES OF RAIN COULD FALL LOCALLY. ATTM...WILL OPT TO HANDLE THIS ON
CASE-BY-CASE BASIS WITH FLASH FLOOD WARNING AND/OR SMALL STREAM AND
URBAN FLOODING PRODUCT AS OPPOSED TO ISSUING A FLASH FLOOD WATCH. RIP
CURRENT THREAT TO REMAIN HIGH THIS EVENING ALONG AND AHEAD OF COLD
FRONT DUE TO STRONG ONSHORE WINDS...DESPITE NEAP TIDAL CYCLE.
AS LOW-LEVEL COLD AIR ADVECTION IS DOMINANT BENEATH DEPARTING L/WAVE
UPPER TROUGH...SUNDAY WILL HAVE A RATHER RAW FEEL WITH BREEZY
CONDITIONS FOR MID APRIL. SUNDAY AFTERNOON MAX TEMPERATURES...IN SOME
LOCATIONS...MAY NOT MAKE IT OUT OF THE UPPER 50S OVER INTERIOR S
ALABAMA ...BUT 60S FORECASTED ELSEWHERE. EXPECT POST COLD FRONTAL
CEILING TO KEEP CLOUDY CONDITIONS MOST AREAS THROUGH MID- MORNING.
THIS IS REFLECTED IN GRIDS.
.LONG TERM...WILL FORE-GO DETAIL HERE GIVEN MAGNITUDE OF ONGOING
WEATHER AT THIS MOMENT. ESSENTIALLY...BASED ON LATEST MODEL
RUNS...RAISED POPS FOR TUE NIGHT SHORTWAVE INTO 30-50 PERCENT RANGE
AS YET ANOTHER SYSTEM APPROACHES FROM THE W. UNTIL THEN DRY. AFTER
THEN...DRY. /23
&&
.MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL CONTINUE
THROUGH EARLY TONIGHT THEN BECOME NORTHWEST AND BUILD BY MIDNIGHT AS
A STRONG COLD FRONT MOVES ACROSS THE NORTH CENTRAL GULF. SHOWERS AND
THUNDERSTORMS WILL CONTINUE AHEAD OF THE FRONT MOVING EAST OF THE
MARINE AREA WITH THE WIND SHIFT. A MODERATE TO STRONG NORTHERLY WIND
FLOW WILL CONTINUE THROUGH SUNDAY NIGHT THEN DECREASE DURING THE
MORNING HOURS ON MONDAY AS HIGH PRESSURE BUILDS OVER THE NORTH
CENTRAL GULF. SOUTHERLY WINDS AND SEAS WILL BUILD TUESDAY IN
RESPONSE TO ANOTHER COLD FRONT APPROACHING FROM THE WEST. /32
&&
.FIRE WEATHER...RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE MID
30 PERCENT RANGE ON SUNDAY AFTERNOON...BUT DURATION WILL LIKELY PRECLUDE
NEED FOR FIRE WEATHER WATCH. THIS IS COMPOUNDED BY POST FRONTAL LOW CLOUDINESS
WHICH WILL CAUSE SLOWER TEMPERATURE RISE SUNDAY. ON MONDAY AFTERNOON...RELATIVE
HUMIDITY VALUES WILL ENDURE LONGER AND MAY NECESSITATE THE NEED FOR A
RED FLAG WARNING. /23
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 49 67 39 75 / 60 05 00 00
PENSACOLA 51 66 45 73 / 70 05 00 00
DESTIN 55 65 49 71 / 80 05 00 00
EVERGREEN 49 60 33 75 / 70 05 00 00
WAYNESBORO 46 62 34 74 / 50 05 00 00
CAMDEN 47 58 36 74 / 60 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 14, 5:00 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 14 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 151200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF SEVERE THUNDERSTORMS... ...HIGH RISK OF DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES... A LARGE LOW PRESSURE SYSTEM MOVING EAST OUT OF THE SOUTHERN PLAINS WILL MOVE EAST ACROSS THE SOUTHEASTERN STATES TODAY. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND ALABAMA STATE LINE BY EARLY AFTERNOON. IN ADVANCE OF THE COLD FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST FLORIDA THROUGH THIS EVENING. AT THIS TIME...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY HAZARD ASSOCIATED WITH THE SEVERE THUNDERSTORMS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN SCATTERED STORMS DEVELOPING AHEAD OF THE SQUALL LINE THIS MORNING AND AFTERNOON. THE SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI IN THE MID TO LATE MORNING HOURS...ACROSS COASTAL AND SOUTHWEST ALABAMA AROUND MID DAY...AND ACROSS THE WESTERN FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA IN THE MID TO LATE AFTERNOON HOURS. THE STRONG SOUTHERLY WINDS TODAY WILL CREATE DANGEROUS BOATING CONDITIONS FOR SMALL CRAFT. THESE STRONG WINDS WILL ALSO CREATE A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL MAINTAIN DANGEROUS BOATING CONDITIONS ACROSS THE MARINE AREA FOR SMALL CRAFT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS REQUESTED THROUGH LATE THIS EVENING.
In the hours before
Local storm report, Apr 14, 2:29 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG VREDENBURGH 31.83N 87.32W
04/14/2007 MONROE AL EMERGENCY MNGR
TWO HOMES AND ONE CHURCH DAMAGED NEAR BEATRICE. ALSO
TREES DOWN AT AL 265 AND CR 56.
&&
RBLocal storm report, Apr 14, 2:55 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FOREST HOME 31.86N 86.84W
04/14/2007 M0.75 INCH BUTLER AL EMERGENCY MNGR
&&
RBLocal storm report, Apr 14, 3:56 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 SE FATAMA 31.88N 87.21W
04/14/2007 WILCOX AL EMERGENCY MNGR
WILCOX COUNTY EMA REPORTS TREES DOWN ALONG COUNTY ROAD 45
SE OF FATAMA. TIME ESTIMATED.
&&
DLLocal storm report, Apr 14, 4:03 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HIGHLAND HOME 31.95N 86.31W
04/14/2007 CRENSHAW AL EMERGENCY MNGR
TREES DOWN IN NORTHERN CRENSHAW COUNTY ALONG HIGHWAY 331.
&&
RBLocal storm report, Apr 14, 4:20 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 NW HIGHLAND HOME 31.98N 86.35W
04/14/2007 CRENSHAW AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON AL 97 BETWEEN CR 31 AND
HIGHLAND HOME IN NORTHERN CRENSHAW COUNTY.
&&
RBLocal storm report, Apr 14, 4:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG STATE LINE 31.44N 88.47W
04/14/2007 WAYNE MS LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE STATE LINE VICINITY
1150 AM TSTM WND DMG 1 S STATE LINE 31.42N 88.47W
04/14/2007 GREENE MS LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE STATE LINE VICINITY
&&
DLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:38 AM CDT | Tornado Warning | MOB | Choctaw | 37 min |
| Apr 14, 11:59 AM CDT | Tornado Warning | MOB | Washington | 46 min |
| Apr 14, 12:28 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 62 min |
| Apr 14, 1:15 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 60 min |
| Apr 14, 2:09 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 36 min |
| Apr 14, 2:15 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 30 min |
| Apr 14, 2:15 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 30 min |
| Apr 14, 2:48 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 27 min |
| Apr 14, 4:00 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 30 min |
| Apr 14, 5:07 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 38 min |
| Apr 14, 5:31 PM CDT | Tornado Warning | MOB | Crenshaw | 29 min |
| Apr 14, 5:35 PM CDT | Flash Flood Warning | MOB | Conecuh, Escambia | 115 min |
| Apr 14, 5:38 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 37 min |
| Apr 14, 5:58 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.